Alert archive / Minnesota / Frost Advisories in 2017
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 4, 2017, 3:06 PM CDT for 9 counties in Minnesota; 9 counties in North Dakota. It took effect at Oct 5, 2017, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2017, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 5, 2017, 12:00 AM CDT
- Expired
- Oct 5, 2017, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS73 KFGF 042006 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 306 PM CDT Wed Oct 4 2017 MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-051400- /O.NEW.KFGF.FR.Y.0004.171005T0500Z-171005T1400Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 306 PM CDT Wed Oct 4 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM CDT Thursday. * TEMPERATURES...In the low to mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
920 WWUS73 KFGF 050938 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 438 AM CDT Thu Oct 5 2017 MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-051400- /O.CON.KFGF.FR.Y.0004.000000T0000Z-171005T1400Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 438 AM CDT Thu Oct 5 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...In the mid to upper 30s. * IMPACTS...Sensitive outdoor plants may be damaged or killed if left outdoors and unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ BP
003 WWUS73 KFGF 051402 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 902 AM CDT Thu Oct 5 2017 MNZ001-004>009-013>017-NDZ006>008-014>016-024-026-027-054-051515- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-171005T1400Z/ West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-Towner-Cavalier-Pembina-Benson- Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks- Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Edinburg, Adams, and Lankin 902 AM CDT Thu Oct 5 2017 ...FROST ADVISORY HAS EXPIRED... With the sunshine, temperatures have quickly rebounded this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:48 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 4, 12:48 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1248 PM CDT Wed Oct 4 2017 .UPDATE... Issued at 1248 PM CDT Wed Oct 4 2017 The clouds over the Devils Lake region have begun to dissipate, but there has been a fair amount of cumulus formation east of the Red River Valley. Overall, most areas should see at least filtered sun for the rest of the afternoon. Lowered highs just a couple of degrees north of Devils Lake, where it is still in the lower 40s and clouds remain. Winds look to stay fairly gusty through the afternoon, before becoming light around sunset. && .SHORT TERM...(Today and tonight) Issued at 132 AM CDT Wed Oct 4 2017 The primary challenge in the short term period will be the extent of frost late tonight into early Thursday morning. The upper low will move east of the area by sunrise this morning. This morning will have a cool start, however H850 moisture over the area is resulting in about an 4K ft overcast deck over much of north central and northeast ND. This area of clouds will advect east of the area by noontime. The early morning cloud cover and breezy west winds will keep morning temperatures generally in the low to mid 40s...limiting frost potential for this morning. Skies will clear by noontime and enough recovery to bring daytime highs in the mid-50s across most of the region. Temperatures should fall quickly after sunset tonight with clear skies through midnight and winds becoming light by late evening. After midnight, clouds will increase across the south as mid- level moisture advects north out of eastern South Dakota. The NAM even brings a touch of precip into the far southern valley however most other models are dry...thus not planning on adding any POPs during the overnight period. The increasing clouds should only reach about the Highway 2 corridor tonight, allowing northern zones to remain clear throughout the night with winds dying down to 5 mph or less. This will allow temps to drop into the mid-30s across the north while cloudy areas remain in the low 40s. Areas north of Highway 2 that fall into the mid 30s will likely have areas of frost develop by early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 132 AM CDT Wed Oct 4 2017 Drier air aloft and upper level ridging will continue to bring dry, mild conditions with light and variable winds for Thursday and Thursday night. For Friday through Saturday, expect increased cloud cover and did maintain slight chances for light rain in the southern Red River Valley and parts of west central Minnesota as weak upper level energy moves through, followed by a low pressure system well to our southeast. Best chances for any rain would be for areas along and southeast of a Fergus Falls to Park Rapids line, with totals of less than a quarter inch of rain expected through the weekend. As the forecast area remains wedged between low pressure systems to the northeast and south, most locations shouldn't expect a wetting rain until at least Tuesday. However, this positioning will make for quite breezy conditions this weekend, with gusts likely peaking in the 30 to 40 mph range along and west of the Red River Valley Saturday. Of greater impact will be chances for frost, and perhaps a freeze, in the coming week. This is especially for northern counties near the international border, as the forecast area remains in a more autumnal weather pattern. With lesser wind speeds and lows in the mid to upper 30s Thursday night and again from Sunday night into the middle of next week, frost will be a concern. With a deeper upper trough looking to swing through in the Tuesday night/Wednesday morning timeframe, there is potential for low temperatures near the freezing mark. Highs through Friday look to generally remain in the 50s to mid 60s, with a slight warming for Saturday, and a cooldown into the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed Oct 4 2017 Challenging set of TAFs due to the low clouds that were pushing eastward this morning. Finally after 11 am, these clouds began to break up and have become more SCT in nature. However, there has been more cumulus formation east of the Red River Valley, where there could be some BKN periods for a few hours this afternoon. Any remaining cumulus should fade away quickly late this afternoon, with fairly clear skies most of tonight. Expecting increasing clouds late tonight into Thu morning, but mainly at KFAR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Speicher LONG TERM...BP AVIATION...Godon
Hazardous weather outlook, Oct 4, 3:42 AM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 342 AM CDT Wed Oct 4 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-050845- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 342 AM CDT Wed Oct 4 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Speicher
Nearby
Frost Advisories in Minnesota, 2017Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.